MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM090-B
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the px slim delivery microcatheter (px slim) was fractured approximately 38.5 cm from the hub.Conclusions: evaluation of the returned device confirmed the complaint.The px slim was fractured.This type of damage typically occurs due to improper handling during use.If the device is forcefully advanced against an angle during use, damage such as this may occur.These devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal iliac artery (iia) using a px slim delivery microcatheter (px slim).During the procedure, the physician placed a vascular plug into the main vessel of the right iia via another manufacturer's guiding sheath and then removed the vascular plug's delivery system.While the physician was advancing the px slim through the guiding sheath, the px slim became fractured approximately 15 centimeters from the hub and was removed.The physician did not experience resistance or difficulty while advancing the px slim.The procedure was completed using a new px slim and the same guiding sheath.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5462324
Report Number3005168196-2016-00228
Device Sequence Number402060
Product Code DQY
UDI-Device Identifier00814548012520
UDI-Public00814548012520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2018
Device Catalogue NumberPXSLIM090-B
Device Lot NumberF65257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2016
Initial Report FDA Received Date02/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1